MAUDE Adverse Event Report: RICHARD WOLF GMBH E-LINE INTERNAL SHEATH RESECTOSCOPE 26FR; RESECTOSCOPE, WORKING ELEMENT

RICHARD WOLF GMBH E-LINE INTERNAL SHEATH RESECTOSCOPE 26FR; RESECTOSCOPE, WORKING ELEMENT
Model Number 8655.3841
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Instrument was not available for inspection due to the existing damage pattern.It must be assumed that the insulating insert has already been damaged, e.G.During preparation or transport.Such mechanical pre-damage, in connection with the formation of the smallest stress cracks or hairline cracks within the ceramic, can in these cases lead to a possible breakage of the ceramic and the associated loss of parts when using the product.In the ga-d345 instructions for use, chapter 8.1.2, a warning is given regarding the necessary visual checks before each application: improper handling, e.G.Falling, impact, shock or similar mechanical loads can lead to hairline cracks and/or ceramic chipping in the distal area of the resectoscope shaft.Injuries to the patient, user and third parties are possible.Do not use damaged resectoscope shaft and send it in for repair.Check the ceramic insulation at the distal end of the resectoscope shaft for damage before each use.A breakage of the missing ceramic insulation tip is not expected under normal conditions of use and when used as intended.Possible hazards were considered in the risk assessment d3 rev.03 (reusable shanks and tubes) with the corresponding extent of damage and probability of occurrence.From our point of view, this is a user error, as the visual and functional checks were not or only partially carried out.Rw (b)(4) considers this report closed.If any additional information is obtained, a follow up report will be submitted to the fda.(b)(4).
 
Event or Problem Description
Rw (b)(4) was notified by their distributor for the following product problem: it was reported that the patient was taken to the recovery room after bladder tumor resectoscope procedure.The cleaning staff then found sheath ceramic head was missing.They looked for clothes and garbage room but could not find the missing ceramic head.Immediately they reported to the head nurse, informed the surgeon to carry out an examination with ultrasound in the patient's bladder but did not found any foreign body.Then, they decided to perform cystoscopy and found the missing head inside bladder, using forceps they were able to remove it from patient.

Brand Name
E-LINE INTERNAL SHEATH RESECTOSCOPE 26FR
Common Device Name
RESECTOSCOPE, WORKING ELEMENT
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key10652681
Report Number9611102-2020-00021
Device Sequence Number11504090
Product Code FDC
UDI-Device Identifier04055207028094
UDI-Public04055207028094
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8655.3841
Device Catalogue Number8655.3841
Device Lot Number1361850
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2020
Initial Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1